Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 71, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Dec 30, 2012, 2:56 PM CST. It took effect at Dec 30, 2012, 11:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2012, 2:56 PM CST (20:56 UTC)
- In effect from
- Dec 30, 2012, 11:00 PM CST
- Expired
- Dec 31, 2012, 3:27 PM CST
- In force
- 16 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted, in the capitals the NWS used until 2016.
231 WHUS74 KCRP 302056 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 256 PM CST SUN DEC 30 2012 ...INCREASING WINDS AND SEAS OVERNIGHT... .HIGH PRESSURE OVER THE SOUTHEASTERN UNITED STATES AND DEVELOPING LOW PRESSURE WEST OF THE WATERS WILL RESULT IN AN INCREASE IN WINDS AND SEAS OVERNIGHT. WINDS WILL TAPER OFF MONDAY AFTERNOON AS A WARM FRONT MOVES NORTH. GMZ270-275-310500- /O.NEW.KCRP.SC.Y.0071.121231T0500Z-121231T1800Z/ WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 256 PM CST SUN DEC 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO NOON CST MONDAY. * WINDS AND WAVES: EAST WIND AROUND 15 KNOTS WILL BECOME SOUTHEAST AND INCREASE TO AROUND 20 KNOTS AFTER MIDNIGHT. SEAS WILL BUILD TO 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GW
4 follow-up statements
552 WHUS74 KCRP 310326 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 926 PM CST SUN DEC 30 2012 ...INCREASING WINDS AND SEAS OVERNIGHT... .HIGH PRESSURE OVER THE SOUTHEASTERN UNITED STATES AND DEVELOPING LOW PRESSURE ACROSS NORTHERN MEXICO WILL RESULT IN AN INCREASE IN WINDS AND SEAS OVERNIGHT. WIND SPEEDS WILL DIMINISH OFF MONDAY AFTERNOON AS A WARM FRONT MOVES NORTH. GMZ270-275-311000- /O.CON.KCRP.SC.Y.0071.121231T0500Z-121231T1800Z/ WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 926 PM CST SUN DEC 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY. * WINDS AND WAVES: SOUTHEAST AROUND 20 KNOTS. SEAS WILL BUILD TO 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RG
972 WHUS74 KCRP 311028 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 428 AM CST MON DEC 31 2012 ...STRONG WINDS AND SEAS THROUGH MIDDAY... .HIGH PRESSURE OVER THE SOUTHEASTERN UNITED STATES AND DEVELOPING LOW PRESSURE ACROSS NORTHERN MEXICO WILL RESULT IN AN INCREASE IN WINDS AND SEAS THOUGH MIDDAY. WIND SPEEDS WILL DIMINISH OFF THIS AFTERNOON. GMZ270-275-311800- /O.CON.KCRP.SC.Y.0071.000000T0000Z-121231T1800Z/ WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 428 AM CST MON DEC 31 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WINDS AND WAVES: SOUTHEAST AROUND 20 KNOTS. SEAS WILL BUILD TO 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
852 WHUS74 KCRP 311754 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1154 AM CST MON DEC 31 2012 ...STRONG WINDS AND SEAS THROUGH THE AFTERNOON... .HIGH PRESSURE OVER THE SOUTHEASTERN UNITED STATES AND DEVELOPING LOW PRESSURE ACROSS NORTHERN MEXICO WILL RESULT IN STRONG WINDS AND INCREASED SEAS CONTINUING THIS AFTERNOON. WIND SPEEDS WILL DIMINISH THIS EVENING AS A COLD FRONT APPROACHES. GMZ270-275-010000- /O.EXT.KCRP.SC.Y.0071.000000T0000Z-130101T0000Z/ WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 1154 AM CST MON DEC 31 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS AND WAVES: SOUTHEAST AROUND 20 KNOTS. SEAS WILL BUILD TO 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZ
640 WHUS74 KCRP 312127 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 327 PM CST MON DEC 31 2012 GMZ270-275-312230- /O.CAN.KCRP.SC.Y.0071.000000T0000Z-130101T0000Z/ WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 327 PM CST MON DEC 31 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZ
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 30, 11:59 AM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Dec 30, 11:59 AM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1159 AM CST SUN DEC 30 2012 .DISCUSSION...SEE 18Z AVIATION DISCUSSION. && .AVIATION...CIGS ARE SLOW TO COME DOWN (NOT AS FAST AS GUIDANCE IS SHOWING) AND HAVE SLOWED THEM DOWN A BIT MORE. GENERALLY USING 850MB RH VALUES TO LOWER CIGS TO 4-5 KFT LATER THIS AFTERNOON/EVE...THEN 925 MB RH FIELDS AND ISENTROPIC LIFT PATTERN TO LOWER CIGS TO MVFR/IFR LATER TONIGHT AND OVERNIGHT. GENERALLY CIGS LOWER PRETTY QUICKLY HERE AFTER SUNSET ONCE RETURN FLOW RESUMES AN UPGLIDE PATTERN ENSUES...SO AM EXPECTING CIGS TO COME DOWN TO MVFR BY 03Z EXCEPT AT KVCT WHERE IT WILL TAKE LONGER FOR THE UPGLIDE TO ENSUE. CONCERNING RAIN/DRIZZLE...SINCE ANY RAINFALL WILL BE LIGHT AND GENERALLY BASED ON ISENTROPIC UPGLIDE (WHICH IS NOT AS GOOD AS IT LOOKED YESTERDAY IN PREVIOUS MODEL RUNS)...AM GOING TO KEEP VCSH AND ONLY PUT TEMPO -RA AT KCRP AND KVCT WHERE UPGLIDE IS BEST (AND THAT IS OVERNIGHT AT KCRP AND EARLY MORNING KVCT). CLEARING TO MVFR (AND VFR AT KLRD) SHOULD BEGIN FROM WEST TO EAST DURING THE MID MORNING AS UPGLIDE ENDS (FRONT MOVES NORTH). && .PREV DISCUSSION... /ISSUED 928 AM CST SUN DEC 30 2012/ DISCUSSION...LOWERED POPS FROM 20 TO 10 WHERE APPLICABLE AND WENT WITH SPRINKLES MOST AREAS EXCEPT NW WHERE GREATER DIFFLUENCE MAY RESULT IN A TIP IN THE BUCKET. KCRP MORNING SOUNDING SHOWS MOST OF THE MOISTURE ABOVE 600 MB WITH ANOTHER BRIEF MOIST (NON-SATURATED) LAYER ABOVE 800MB. RATHER DRY BELOW THESE TWO LEVELS. KBRO SOUNDING SHOWING A MORE SATURATED 800-750MB LAYER AND A BIT LESS DRIER THAN KCRP BELOW THAT. IN SHORT...ANY ENHANCED ECHOES MOVING ACROSS THE CWFA THIS AFTERNOON WILL LIKELY BE VIRGA OR SPRINKLES...BEFORE WINDS SHIFT MORE ONSHORE AND BETTER MOISTURE RETURNS (BOTH GULF AND PACIFIC). OTHER FIRST PERIOD CHANGES WERE MAINLY TO HOURLY TEMPS/DEW POINTS TO FIT MORE WITH OBSERVATIONS AND TRENDS (AND CONSEQUENTLY A SLIGHT ADJUSTMENT TO THE MAXT GRID). NEW MET/NAM GUIDANCE IS SHOWING CHANCE POPS FOR TONIGHT SO WILL LEAVE WELL ENOUGH ALONE FOR NOW FOR TONIGHT AND MONDAY. MARINE...GULF WATERS COULD APPROACH SCA LATER THIS AFTERNOON BUT WILL CONTINUE TO HOLD OFF AND GO WITH SCEC. WILL LOOK AT IT BETTER FOR THE AFTERNOON PACKAGE...BUT WILL LIKELY NEED SCA FOR AT LEAST THE OFFSHORE WATERS. PREV DISCUSSION... /ISSUED 541 AM CST SUN DEC 30 2012/ DISCUSSION...UPDATED FOR 12Z AVIATION AVIATION...MID AND HIGH LEVEL CLOUDS INITIALLY WILL GIVE WAY TO A BROKEN TO OVERCAST 4-5K FT DECK BY MIDDAY. NE WINDS WILL BECOME MORE EASTERLY AND EAST SOUTHEASTERLY AS ONSHORE FLOW RESUMES. WIND SPEEDS THOUGH WILL ONLY BE AOA 12 KNOTS THOUGH. EXPECT MVFR STRATUS TO RETURN BY THIS EVENING AT THE TERMINALS...WITH IFR CONDITIONS POSSIBLE. INCLUDED SOME VCSH REMARKS FOR ALI/VCT/CRP AS RAIN CHANCES WILL BEGIN TO INCREASE TONIGHT. PREV DISCUSSION... /ISSUED 424 AM CST SUN DEC 30 2012/ SHORT TERM (TODAY THROUGH MONDAY)...STREAM OF MID AND HIGH LEVEL CLOUDS CONTINUE TO FILTER INTO SOUTH TEXAS FROM THE SOUTHWEST. THIS HAS PREVENTED TEMPERATURES FROM FALLING THIS MORNING SO FAR. COULD STILL SEE LOCATIONS ACROSS THE VICTORIA CROSSROADS REGION DIP TO AROUND FREEZING BY SUNRISE. FOR TODAY...SURFACE HIGH PRESSURE WILL SHIFT EASTWARD INTO THE MID SOUTH. ONSHORE FLOW AND WARM AIR ADVECTION PATTERN WILL RETURN TO SOUTH TEXAS AS A RESULT. DEWPOINTS WILL RISE THROUGH THE DAY AND BE IN THE 40S TO NEAR 50 BY 00Z. ANTICIPATE MOSTLY CLOUDY CONDITIONS TODAY WITH TEMPS IN THE UPPER 50S IN THE NORTH TO LOWER/MID 60S IN THE SOUTH. LOW LEVELS SHOULD SATURATE ENOUGH BY LATE THIS AFTERNOON TO SUPPORT LIGHT RAIN. WITH EASTERLY TO EAST SOUTHEASTERLY FLOW INCREASING... A BORDERLINE MODERATE RISK OF RIP CURRENTS MAY DEVELOP BY THIS AFTERNOON. OVERNIGHT LOWS WILL BE MUCH WARMER (50S AREA WIDE) THIS UPCOMING NIGHT WITH PLENTY OF CLOUD COVER ACROSS SOUTH TEXAS. PW VALUES INCREASE TO 1.4 TO 1.5 INCHES TONIGHT ALONG WITH DISTURBANCE APPROACHING FROM THE WEST SUPPORTS CONTINUED CHANCE POPS. THE BETTER MOISTURE SHIFTS TO THE EAST ON MONDAY WITH HIGHEST POPS OVER THE VICTORIA REGION...WITH 20 POPS OUT WEST. WEAK ELEVATED INSTABILITY MAY BE PRESENT OVER THE NORTHEAST SO WILL CARRY SOME THUNDER IN THESE LOCATIONS. LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...LIFT WILL INCREASE MONDAY NIGHT AS AN UPPER TROUGH MOVES ACROSS THE SOUTHERN PLAINS WITH ATTENDANT SFC FRONT BISECTING SOUTH TEXAS BY 12Z TUESDAY MORNING. THE SFC COLD FRONT AND A VORT LOBE SWINGING THROUGH THE REGION WILL ENHANCE RAIN CHANCES FOR MONDAY NIGHT INTO EARLY TUESDAY WITH BEST CHANCES OF RAIN AND MOISTURE EAST HIGHWAY 281. INSTABILITY REMAINS MARGINAL BUT CANNOT RULE OUT SPORADIC THUNDER MONDAY EVENING. LONG RANGE MODELS ARE IN BETTER CONSENSUS WITH RAINFALL AND TEMPERATURES IN THE MIDWEEK PERIOD. WITH AN ACTIVE ZONAL SOUTHERN STREAM ALOFT AND NORTHERLY SFC WINDS INTERMITTENT OVERRUNNING EPISODES ARE ANTICIPATED FOR SOUTH TEXAS WITH AMPLE CLOUD COVER AND RAINFALL CONFINED MAINLY EAST OF HIGHWAY 16 DUE TO COASTAL TROF AROUND THE NEARSHORE WATERS. WITH GROWING CONFIDENCE OF SHOWERS OVER THE COASTAL COUNTIES HAVE BUMPED UP PRECIPITATION CHANCES WITH SCATTERED SHOWERS OVER THE COASTAL PLAINS TO THE IMMEDIATE COAST WITH SCATTERED TO NUMEROUS SHOWERS EXPECTED OVER THE ADJACENT GULF COAST. BEST MOISTURE FINALLY GETS SHUNTED EAST OF THE AREA LATE THURSDAY AS DRIER AND COOLER AIR FILTERS INTO THE REGION WITH HIGH PRESSURE BUILDING INTO THE REGION BY THE END OF THE WEEK. ANTICIPATE A WARMING TREND NEXT WEEKEND WITH HIGHS IN THE 60S ON SATURDAY AND NEAR 70 ON SUNDAY WITH LIGHT TO MODERATE RETURN FLOW DEVELOPING AS HIGH PRESSURE SHIFTS OFF THE ATLANTIC COAST STATES. MARINE HAZARDS WILL LAST FOR MUCH OF THE EXTENDED PERIOD WITH HEIGHTENED WINDS...WAVES...AND PERSISTENT PRECIPITATION THROUGH MIDWEEK. HIGH PRESSURE WILL BUILD INTO THE REGION LATER IN THE WEEK TAPERING RAINFALL THURSDAY WITH THE HEIGHTENED WINDS AND SEAS SLOWLY SUBSIDING TO SCEC THURSDAY EVENING. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 65 59 73 62 67 / 10 30 30 40 40 VICTORIA 59 54 71 55 59 / 10 40 50 60 50 LAREDO 63 57 71 57 65 / 10 30 20 20 20 ALICE 64 57 73 59 64 / 10 30 30 40 30 ROCKPORT 64 59 72 61 63 / 10 30 40 50 40 COTULLA 60 54 70 53 61 / 10 40 20 20 20 KINGSVILLE 65 59 74 60 65 / 10 30 30 40 40 NAVY CORPUS 63 61 73 63 65 / 10 30 30 40 40 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && GW/86...AVIATION
Hazardous weather outlook, Dec 30, 5:56 AM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 556 AM CST SUN DEC 30 2012 TXZ229>234-239>247-311200- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 556 AM CST SUN DEC 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS ALONG GULF FACING BEACHES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-311200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 556 AM CST SUN DEC 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP OVER THE GULF WATERS TONIGHT AS WINDS AND SEAS INCREASE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CRAFT ADVISORY CONDITIONS WILL BE LIKELY MONDAY THROUGH WEDNESDAY EVENING. STRONG ONSHORE FLOW WILL CONTINUE MONDAY AS LOW PRESSURE DEVELOPS IN MEXICO AND AS HIGH PRESSURE MOVES QUICKLY EASTWARD. A COLD FRONT WILL MOVE INTO THE COASTAL WATERS DURING THE PRE-DAWN HOURS TUESDAY MORNING. STRONG OFFSHORE FLOW AND LARGE SEAS WILL DEVELOP BEHIND THIS FRONT AND PERSIST THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.